Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes weight gain after taking Zyprexa? - Online Doctor Chats

Date : 06-Apr-2014
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User:I have been taking 7.5mgs of Zyprexa and mentally feel good on them but I have not had a period since the birth of my chid 2yrs ago.I have also gained a significant amount of weight and my last tests done by a different doctor showed I had an enlarged liver with fatty deposits.I have been to my usual doctor today who stated that zyprexa although was working for my mental state was not satisfactory for me Physically and has put me on 2.5mg Neulactil.Is this change of medications correct as I feel rather hesitant regards the change.?
Doctor:Hello
Doctor:Please give me a moment to go through your query
Doctor:all right
Doctor:I have read your query
Doctor:Neulactil is a newer drug compared to Zyprexa
User:What is your medical view
Doctor:Both the drugs are used in similar conditions
Doctor:The potency and efficacy would differ in individual patients
Doctor:Zyprexa definitely causes more weight gain than Neulactil
Doctor:Zyprexa also causes fatty liver
Doctor:Hypercholesteroleamia
Doctor:Hyperlipidemia
Doctor:and Hyperglycemia
User:will I continue to gain weight as with Zyprexa and will I be any better off by changing drugs
Doctor:You would definitely gain weight with Zyprexa, much more than that with nuelactil
Doctor:In my view, you would benefit by changing the drug to neulactil
Doctor:As the side effects are much less compared to Zyprexa
Doctor:Also, weight gain is also much lesser with Neulactil
Doctor:You could change over to the new drug and see how it works for you
Doctor:Also, your treating doctor is the best to decide on this based on the risk benefit ratio in you
Doctor:I am sure the doctor has assessed this and only then suggested the new drug
Doctor:all right?
User:Thank you for your help.
Doctor:My pleasure
Doctor:Is there anything else that I could help you with?
Doctor:Thanks for visiting me here. Bye for now.
Question is related to
Diseases and Conditions
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor